Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 6, 2005, 12:28 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 12:28 PM CDT (17:28 UTC)
- Expired
- Jun 6, 2005, 12:54 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:57 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 6, 9:57 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 957 AM CDT MON JUN 6 2005 .DISCUSSION... CURRENT FORECAST IS ON TRACK FOR THIS AFTERNOON AND WILL MAKE ONLY MINOR CHANGES. WEAK H5 LOW CENTERED OVER WEST-CENTRAL MS IS FORECAST TO MOVE EAST-NORTHEAST DURING THE DAY. THIS LOW IN COMBINATION WITH INCREASING MOISTURE AND INSTABILITY ACROSS THE MIDSOUTH HAS HELPED TO CAUSE A CLUSTER OF THUNDERSTORMS OVER NORTH MS. THESE STORMS WILL PUSH INTO WEST TN THIS AFTERNOON HELPING TO HOLD TEMPERATURES DOWN FROM WHAT THEY HAVE BEEN THE LAST FEW DAYS. ELSEWHERE...THINK THUNDERSTORMS ARE POSSIBLE DUE TO AFTERNOON HEATING. 12Z LZK SOUNDING INDICATED POSSIBLE CAPES AROUND 3000 J/KG THIS AFTERNOON. && .PREV DISCUSSION... ISSUED 208 AM CDT MON JUN 6 2005 THE COMPLEX OF STORMS THAT DEVELOPED SUNDAY EVENING OVER SOUTH/CENTRAL MISSISSIPPI DECREASED RAPIDLY AFTER MIDNIGHT. MUCH OF THE CLOUD COVER OVER THE MID SOUTH IS ASSOCIATED WITH THE SHOWERS THAT FORMED OVER MISSISSIPPI. ADDITIONAL THUNDERSTORMS DEVELOPED OVER LOUISIANA AND WILL LIKELY TRACK TO THE EAST/NORTHEAST OVER THE NEXT SEVERAL HOURS. A FEW LIGHTNING STRIKES HAVE POPPED UP OVER PHILLIPS AND COAHOMA COUNTIES. KNQA 88-D PICKS UP ON THE OUTFLOW BOUNDARY SENT OUT FROM THE CONVECTION EARLIER. THIS IS SERVING AS THE FOCUS MECHANISM FOR THESE SHOWERS. FARTHER WEST OVER THE RED RIVER VALLEY A MCS WAS TRANSLATING SLOWLY EASTWARD. NEEDLESS TO SAY THE ATMOSPHERE OVER THE SOUTHEAST U.S. IS CHAOTIC AND THE MODELS HAVE BEEN DIFFICULT TO DECIPHER. BOTH THE GFS AND NAM SHOW A WEAKNESS IN THE MID LEVELS THROUGH THURSDAY. FEEL THAT RAIN CHANCES TODAY MAY BE BETTER THAN PREVIOUS DAYS DUE TO A SLIGHT INCREASE IN STEEPENING LAPSE RATES MAINLY OVER NORTHEAST ARKANSAS. THE INSTABILITY OVER NORTHERN MISSISSIPPI IS ALSO A CONCERN AS FAR AS DEVELOPING SOME SHOWERS AND THUNDERSTORMS. WILL BE INTERESTING TO SEE HOW THE OUTFLOW BOUNDARY MENTIONED ABOVE WILL PLAY A PART IN ADDITIONAL SHOWER DEVELOPMENT TODAY. IT APPEARS THAT WHATEVER DEVELOPS WILL NOT REACH SEVERE LIMITS. MOST AREAS SURE COULD USE THE RAIN. AS FAR AS TEMPERATURES ARE CONCERNED...TODAY THE NAM IS MUCH COOLER THAN THE MAV. THIS IS PROBABLY DUE TO THE INCREASED CLOUD COVER AND CONVECTION THAT IS INFLUENCING THE LOWER TEMPS. THIS MAY COME TO FRUITION HOWEVER WE ARE LEANING TOWARD THE WARMER MAV TEMPS JUST BASED ON CONSISTENCY. WITH SUCH LOW CONFIDENCE IN THE LATEST MODEL RUNS...CANNOT ARGUE AGAINST CURRENT FORECAST ESPECIALLY IN DAYS 2 THROUGH 7. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT MON JUN 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 430 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AND SOME MAY APPROACH SEVERE LIMITS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 6, 11:52 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 5 SE COVINGTON 35.52N 89.59W
06/06/2005 TIPTON TN TRAINED SPOTTER
SEVERAL LARGE TREES UPROOTED...3-4 FT DIAMETER AT BASE
&&
DSVNearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.